Illinois, 2017

Hail in Illinois, April 10, 2017

April 10, 2017 · NWS ILX · 27 events in 8 counties and zones

An approaching cold front interacted with an unseasonably warm and humid airmass to trigger severe thunderstorms west of the I-55 corridor during the afternoon and evening of April 10th. with the largest hailstones up to the size of tennis balls occurring in Canton in Fulton County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2.0 million
Crop damage
None recorded
Events
27

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILX wrote it up.

An approaching cold front interacted with an unseasonably warm and humid airmass to trigger severe thunderstorms west of the I-55 corridor during the afternoon and evening of April 10th. Given ample cold air aloft, many of the cells produced very large hail...with the largest hailstones up to the size of tennis balls occurring in Canton in Fulton County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Apr 10, 12:01 PM CST, 1 hour 48 minutes earlier.

Area forecast discussion, Apr 10, 12:01 PM CST, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
101 PM CDT Mon Apr 10 2017

.UPDATE...
Issued at 1119 AM CDT Mon Apr 10 2017

Complex forecast scenario across central and southeast Illinois
today. A cold front, currently approaching west-central Illinois,
is still forecast to push east of the area by later this evening.
Most guidance still develops a line of showers/storms along & just
ahead of the front this afternoon. However, none of the current
guidance has a very good handle on the pre-frontal convection
across Illinois and Missouri. The thicker cloud cover and slower
warming resulting from the ongoing convection certainly has the
potential to minimize the development later today. Assuming we can
destabilize before the cold front arrives, a few strong to severe
storms appear likely this afternoon/early evening given the
moderately strong shear (bulk shear 45-50kts) and instability
(pre-frontal CAPEs as high as 2000 j/kg).

Have already made numerous adjustments to PoPs into this evening
to try and better capture the ongoing and expected convection. Did
not make major changes to other parameters, although if pre-
frontal convection continues to fire over the next few hours we
may have a hard time reaching forecast highs in some areas.

&&

.SHORT TERM...(Today and tonight)
ISSUED AT 332 AM CDT Mon Apr 10 2017

Most of central and southeast IL has been dry so far early this
morning with recent band of convection appearing nw of the IL river.
Breezy ssw winds and mostly cloudy skies keeping mild temps in the
mid to upper 60s, with Effingham still at 70F. Main area of
convection over northern MO and southern IA associated with a small
MCS ahead of a compact short wave trof over SD/NE. Hi-resolution
models gradually weaken this strong to locally severe convection
with some hail as it tracks eastward into central IL thru the
morning, mainly affecting western/nw half of CWA. 1000 mb surface
low pressure near La Crosse, WI will weaken as it track into
northern lower MI by 18Z/1 pm today. Another surface low pressure
about 1007 mb ejects ne from southeast KS into nw IL this afternoon
and pulling cold front se toward the IL river by early evening. Air
mass to destabilize ahead of cold front over central IL during
this afternoon as MLCapes rise to 1000-1500 J/kg. SPC has marginal
risk across much of CWA this afternoon into mid evening, while
slight risk is in northeast IL ne of Marshall county. Another mild
day in the 70s ahead of the cold front today with breezy sw winds
gusting to 25-35 mph. Good chances of showers and t thunderstorms
this evening especially east of the IL river, then diminishing
overnight, with just isolated convection southeast of I-70 by late
tonight as cold front moves se of IL and approaching the ohio
river by dawn Tue. Lows tonight range from lower 40s nw of the IL
river, to 50-55F southeast of I-70.

.LONG TERM...(Tuesday through Sunday)
ISSUED AT 332 AM CDT Mon Apr 10 2017

Pacific high pressure over the central and northern Rockies to drift
east into the eastern Plains on Tue, across IL Tue night and over
lower MI and ohio river valley on Wed. This to bring a dry
conditions to CWA from Tue thru Wed evening. More sunshine expected
Tue through nw winds to cool temps closer to normal with highs
around 60F northern CWA and mid to upper 60s in southeast IL. Lows
Tue night around 40F northern CWA and near 45F by Lawrenceville. A
fair amount of sunshine expected Wed with winds becoming se and to
warm temps up a bit. Highs Wed into the mid 60s from I-74 ne and
upper 60s to near 70F sw of I-74. Not as cool Wed night as clouds
increase and se flow, with lows in the upper 40s/lower 50s.

Models bring a weakening frontal boundary and weak surface low
pressure of 1015 mb into central IA by dawn Thu. This to spread
chances of showers and isolated thunderstorms into western CWA
overnight Wed night and over area on Thu as weakening front moves
into area. Highs Thu in the upper 60s and lower 70s. Most areas
should be dry Thu night and only carries slight pops in northern
CWA.

Upper level ridge building into IL by dawn Friday and this to help
lift front back north as warm front and return chances of showers
and thunderstorms from sw to ne, with highs in the low to mid 70s on
Friday.Saturday appears to be the warmest day with highs 75-80F and
continued chances of showers and thunderstorms. The frontal boundary
appears to push back south into area on Easter Sunday with lingering
chances of convection. Temperatures starting to cool a bit
especially northern CWA where highs around 70F while mid 70s in
southeast IL but still staying above normal for mid April.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1257 PM CDT Mon Apr 10 2017

VFR conditions should prevail across the central Illinois
terminals for the bulk of the 18Z TAF valid time. However, brief
periods of MVFR conditions are possible this afternoon into early
evening as showers/storms ahead of an advancing cold front move
through the area. Gusty southerly winds ahead of the front will
diminish and trend west and eventually northwest behind the front.
Wrap around MVFR CIGs are possible Tuesday morning, but
confidence is too low to include at this time.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...Bak
SHORT TERM...07
LONG TERM...07
AVIATION...Bak
Hazardous weather outlook, Apr 10, 10:40 AM CST, 3 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
1140 AM CDT Mon Apr 10 2017

ILZ040-047-049-050-111100-
Cass-Morgan-Schuyler-Scott-
1140 AM CDT Mon Apr 10 2017

This Hazardous Weather Outlook is for portions of west central
Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Minor to moderate flooding will continue along the Illinois River
through this week.

Scattered thunderstorms will occur across the area this afternoon.
A few of the storms will be capable of producing strong wind
gusts along with hail around nickel size. These will mainly be
during the early afternoon hours, until a cold front pushes across
the area.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

The next chance for thunderstorms will be late Wednesday night
into Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed from around midday through early
afternoon.

ILZ027>031-036-037-041-111100-
Fulton-Knox-Marshall-Mason-Peoria-Stark-Tazewell-Woodford-
1140 AM CDT Mon Apr 10 2017

This Hazardous Weather Outlook is for portions of central
Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Scattered thunderstorms will occur through the afternoon, as a
cold front slowly tracks across the region. There is a slight risk
of severe thunderstorms, with damaging winds and large hail the
main threats. The threat of storms should move east of the area by
5 pm.

Minor to moderate flooding will continue along the Illinois River
through this week.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

The next chance for thunderstorms will be late Wednesday night
into Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed through 5 pm.

ILZ038-042>046-048-053-111100-
Champaign-De Witt-Logan-Macon-McLean-Menard-Piatt-Vermilion-
1140 AM CDT Mon Apr 10 2017

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Scattered thunderstorms will continue through the afternoon hours,
lingering until near sunset close to the Indiana border. There is
a slight risk of these storms becoming severe, with damaging
winds and large hail the primary threats.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

The next chance for thunderstorms will be on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required this afternoon and evening,
mainly before 7 pm.

ILZ051-052-054>057-061-111100-
Christian-Coles-Douglas-Edgar-Moultrie-Sangamon-Shelby-
1140 AM CDT Mon Apr 10 2017

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Additional thunderstorms are expected across the area through the
afternoon, lingering over eastern Illinois into early evening. A
few of the storms will be capable of producing strong wind gusts
and hail.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

The next chance for thunderstorms will be on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed through early evening, most
likely through 6 pm.

ILZ062-063-066>068-071>073-111100-
Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland-
1140 AM CDT Mon Apr 10 2017

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A cold front is expected to push across the area this evening,
bringing the threat for scattered thunderstorms to southeast
Illinois. A few of the storms will be capable of producing strong
wind gusts and hail later this afternoon into the evening hours.

Minor flooding is expected to continue along the Little Wabash
River through tonight, and along the Wabash River into next week.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

The next chance for thunderstorms will be on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late this afternoon into early
this evening. Current indications suggest the primary time frame
would be from 4 pm until 10 pm this evening.

Geelhart

In the hours before

Local storm report, Apr 10, 7:57 AM CST, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
857 AM CDT MON APR 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 AM     HAIL             4 WSW BISMARCK          40.24N 87.67W
04/10/2017  E1.00 INCH       VERMILION          IL   EMERGENCY MNGR

            TIME ESTIMATED BY RADAR.

&&

SBAKER
Special weather statement, Apr 10, 10:31 AM CST, 3 hours 18 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1131 AM CDT MON APR 10 2017

ILZ046-055-057-101715-
Douglas-Vermilion-Edgar-
1131 AM CDT MON APR 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN EDGAR...SOUTHERN
VERMILION AND EASTERN DOUGLAS COUNTIES UNTIL 1215 PM CDT...

At 1130 AM CDT, Doppler radar was tracking a strong thunderstorm near
Newman, or 13 miles east of Tuscola, moving northeast at 65 mph.

Dime size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Georgetown, Westville, Chrisman, Ridge Farm, Newman, Sidell, Belgium,
Hume, Brocton, Hindsboro, Edgar, Indianola, Murdock, Metcalf, Palermo
and Scottland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Lincoln.

&&

LAT...LON 3967 8797 3969 8797 3968 8806 3966 8806
      3965 8810 3975 8820 3988 8797 3988 8794
      3990 8794 4012 8753 3973 8753
TIME...MOT...LOC 1630Z 239DEG 54KT 3975 8804

Geelhart
Special weather statement, Apr 10, 12:51 PM CST, 58 minutes before
Special Weather Statement
National Weather Service Lincoln IL
151 PM CDT MON APR 10 2017

ILZ061-062-066-101915-
Effingham-Shelby-Cumberland-
151 PM CDT MON APR 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHELBY...
NORTHWESTERN CUMBERLAND AND NORTHWESTERN EFFINGHAM COUNTIES UNTIL 215
PM CDT...

At 150 PM CDT, Doppler radar was tracking a strong thunderstorm over
Shumway, or 9 miles northwest of Effingham, moving northeast at 55
mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Neoga, Stewardson, Beecher City, Shumway, Moccasin, Strasburg, Sigel,
Trowbridge and Mode.

This includes Interstate 57 between mile markers 167 and 179.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Lincoln.

&&

LAT...LON 3911 8874 3918 8881 3922 8880 3945 8852
      3941 8846 3938 8847 3937 8843 3927 8830
TIME...MOT...LOC 1850Z 240DEG 49KT 3922 8867

Geelhart
Special weather statement, Apr 10, 1:16 PM CST, 33 minutes before
Special Weather Statement
National Weather Service Lincoln IL
216 PM CDT MON APR 10 2017

ILZ027-036-037-101945-
Tazewell-Knox-Fulton-
216 PM CDT MON APR 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR FULTON...SOUTHEASTERN KNOX AND
WEST CENTRAL TAZEWELL COUNTIES UNTIL 245 PM CDT...

At 216 PM CDT, Doppler radar was tracking strong thunderstorms 7
miles east of Prairie City, or 14 miles west of Canton, moving
northeast at 55 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Canton, Farmington, Cuba, Avon, Yates City, St. David, Williamsfield,
Fairview, London Mills, Maquon, Dunfermline, Smithfield, Bryant,
Norris, Banner, St. Augustine, Marietta, Ellisville, Fiatt and Middle
Grove.

This includes Interstate 74 between mile markers 63 and 67.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A severe thunderstorm watch remains in effect until 1000 PM CDT for
central and west central Illinois.

LAT...LON 4063 8999 4062 8988 4051 8987 4055 8978
      4055 8973 4051 8970 4039 9045 4071 9044
      4093 8999
TIME...MOT...LOC 1916Z 242DEG 50KT 4058 9032

37
Special weather statement, Apr 10, 1:18 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Lincoln IL
218 PM CDT MON APR 10 2017

ILZ066-067-071-101945-
Clay-Jasper-Effingham-
218 PM CDT MON APR 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JASPER...NORTHERN CLAY
AND EFFINGHAM COUNTIES UNTIL 245 PM CDT...

At 217 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Teutopolis to near Kinmundy. Movement was east
at 55 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Effingham, Altamont, Teutopolis, Louisville, Watson, Dieterich,
Edgewood, Bible Grove, Montrose, Wheeler, Iola, Sailor Springs,
Ingraham, Bogota, Moccasin, Mason, Oskaloosa, Heartville, Lake Sara
and Gila.

This includes the following highways...
 Interstate 57 between mile markers 142 and 165.
 Interstate 70 between mile markers 79 and 105.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Lincoln.

&&

LAT...LON 3891 8870 3891 8881 3918 8880 3917 8816
      3873 8830 3873 8870
TIME...MOT...LOC 1917Z 268DEG 50KT 3911 8849 3876 8871

Geelhart
Special weather statement, Apr 10, 1:38 PM CST, 11 minutes before
Special Weather Statement
National Weather Service Lincoln IL
238 PM CDT MON APR 10 2017

ILZ047-049-050-102015-
Scott-Morgan-Cass-
238 PM CDT MON APR 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SCOTT...SOUTHWESTERN
CASS AND NORTHWESTERN MORGAN COUNTIES UNTIL 315 PM CDT...

At 238 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bluffs, or 9 miles northwest of Winchester, moving northeast at 45
mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Jacksonville, Meredosia, Bluffs, Chapin, Arenzville, Naples, Exeter,
South Jacksonville, Concord, Valley City, Merritt, Oxville and
Jacksonville Municipal Airport.

This includes Interstate 72 between mile markers 43 and 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A severe thunderstorm watch remains in effect until 1000 PM CDT for
west central Illinois.

LAT...LON 3974 9062 3981 9059 3983 9057 3987 9058
      3999 9033 3972 9017 3967 9062 3971 9065
TIME...MOT...LOC 1938Z 243DEG 38KT 3976 9054

37

The radar

The Lincoln radar (KILX), 84 km away, was scanning. The volume nearest the first event began at 19:49 UTC.

Open the radar archive at this moment

Event by event

27 hail. Local standard time, as filed.

Hail, Fulton

When
April 10, 1:49 PM CST to 1:54 PM CST
Where
Fulton County, 2 mi N of Cuba
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.529, -90.200

Hail, Fulton

When
April 10, 2:00 PM CST to 2:05 PM CST
Where
Fulton County, Canton
Measured
2.5 in hail
Property damage
$2.0 million
Reported by
Emergency Manager
Coordinates
40.570, -90.030

Dozens of vehicles and numerous homes sustained significant damage from the hailstorm that impacted the city of Canton and surrounding areas.

Hail, Fulton

When
April 10, 2:04 PM CST to 2:09 PM CST
Where
Fulton County, Canton
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
40.570, -90.030

Hail, Fulton

When
April 10, 2:06 PM CST to 2:11 PM CST
Where
Fulton County, Canton
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.570, -90.030

Hail, Fulton

When
April 10, 2:10 PM CST to 2:15 PM CST
Where
Fulton County, Canton
Measured
2 in hail
Reported by
Public
Coordinates
40.570, -90.030

Hail, Fulton

When
April 10, 2:10 PM CST to 2:15 PM CST
Where
Fulton County, 1 mi NE of Norris
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
40.640, -90.016

Hail, Peoria

When
April 10, 2:10 PM CST to 2:15 PM CST
Where
Peoria County, 3 mi WNW of Glasford
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
40.587, -89.873

Hail, Scott

When
April 10, 2:11 PM CST to 2:16 PM CST
Where
Scott County, Glasgow
Measured
1.25 in hail
Reported by
Public
Coordinates
39.550, -90.480

Hail, Peoria

When
April 10, 2:20 PM CST to 2:25 PM CST
Where
Peoria County, 1 mi N of (Pia)gtr Peoria Arpt
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
40.684, -89.680

Hail, Peoria

When
April 10, 2:25 PM CST to 2:30 PM CST
Where
Peoria County, 3 mi S of Hanna City
Measured
0.88 in hail
Reported by
Mesonet
Coordinates
40.637, -89.800

Hail, Peoria

When
April 10, 2:30 PM CST to 2:35 PM CST
Where
Peoria County, 1 mi E of (Pia)gtr Peoria Arpt
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
40.670, -89.661

Hail, Peoria

When
April 10, 2:30 PM CST to 2:35 PM CST
Where
Peoria County, 0.52 mi W of Pleasant Hill
Measured
1 in hail
Reported by
Public
Coordinates
40.670, -89.660

Hail, Peoria

When
April 10, 2:30 PM CST to 2:35 PM CST
Where
Peoria County, Bartonville
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
40.650, -89.670

Hail, Peoria

When
April 10, 2:30 PM CST to 2:35 PM CST
Where
Peoria County, 2.37 mi WSW of Bartonville
Measured
1.5 in hail
Reported by
Emergency Manager
Coordinates
40.641, -89.714

Hail, Peoria

When
April 10, 2:35 PM CST to 2:40 PM CST
Where
Peoria County, 1.25 mi ESE of Sherwood Forest
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
40.740, -89.610

Hail, Peoria

When
April 10, 2:39 PM CST to 2:44 PM CST
Where
Peoria County, 1.25 mi ESE of Sherwood Forest
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.740, -89.610

Hail, Woodford

When
April 10, 2:40 PM CST to 2:45 PM CST
Where
Woodford County, 1 mi NW of Germantown Hills
Measured
0.75 in hail
Reported by
CoCoRaHS
Coordinates
40.780, -89.493

Hail, Tazewell

When
April 10, 2:42 PM CST to 2:47 PM CST
Where
Tazewell County, East Peoria
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
40.670, -89.570

Hail, Tazewell

When
April 10, 2:45 PM CST to 2:50 PM CST
Where
Tazewell County, 1 mi NE of Washington
Measured
1 in hail
Reported by
CoCoRaHS
Coordinates
40.710, -89.386

Hail, Woodford

When
April 10, 2:46 PM CST to 2:51 PM CST
Where
Woodford County, Germantown
Measured
0.88 in hail
Reported by
Public
Coordinates
40.770, -89.470

Hail, Tazewell

When
April 10, 2:52 PM CST to 2:57 PM CST
Where
Tazewell County, Washington
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
40.700, -89.400

Hail, Sangamon

When
April 10, 3:12 PM CST to 3:17 PM CST
Where
Sangamon County, 3 mi N of Chatham
Measured
0.88 in hail
Reported by
Public
Coordinates
39.713, -89.700

Hail, Sangamon

When
April 10, 3:15 PM CST to 3:20 PM CST
Where
Sangamon County, 2.14 mi NNW of Chatham
Measured
0.75 in hail
Reported by
Public
Coordinates
39.700, -89.710

Hail, Woodford

When
April 10, 3:20 PM CST to 3:25 PM CST
Where
Woodford County, 2.14 mi NNE of Panola
Measured
1 in hail
Reported by
Public
Coordinates
40.810, -89.010

Hail, Sangamon

When
April 10, 4:00 PM CST to 4:05 PM CST
Where
Sangamon County, Auburn
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.580, -89.750

Hail, Moultrie

When
April 10, 6:24 PM CST to 6:29 PM CST
Where
Moultrie County, Bethany
Measured
0.75 in hail
Reported by
Public
Coordinates
39.650, -88.730

Hail, Vermilion

When
April 10, 6:35 PM CST to 6:40 PM CST
Where
Vermilion County, 3.36 mi SE of Hope
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
40.170, -87.850

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2017Every state in 2017This day in weather historyWarnings in Illinois, April 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 687063, 687064, 687065, 687066, 687067, 687068, 687069, 687070, 687071, 687087, 687072, 687073, 687088, 687089, 687075, 687074, 687077, 687076, 687085, 687084, 687078, 687081, 687079, 687080, 687082, 687083, 687086.